Tornadoes · United States · Missouri · 2014
EF1 tornado, Siloam City to Denver, Missouri, June 30, 2014
From Siloam City to Denver, this EF1 tornado ran 2.1 miles across Worth and Gentry counties on June 30, 2014, touching down at 6:43 PM CDT and reaching 300 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mphthis tornado
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- EF1
- Date
- June 30, 2014
- Touchdown
- 6:43 PM CDT (23:43 UTC)
- Lifted
- 6:55 PM CDT (23:55 UTC)
- On the ground
- 12 minutes
- Path length
- 2.1 miles (3.5 km)
- Path width
- 300 yards (274 m)
- Deaths
- 0
- Injuries
- 0
- Counties
- Worth and Gentry counties
- Touchdown point
- 40.384, -94.302
- Lift-off point
- 40.406, -94.272
- Record number
- 1406301743-01
What the Weather Service recorded
An extremely unstable environment was in place during this time period. On the evening of the 29th, several super cell thunderstorms producing tornadoes tracked across northwestern and northern Missouri producing multiple weak tornadoes. Storms erupted again the evening of the 30th and again produced several weak tornadoes across northern Missouri. The storms eventually evolved into a southward advancing line the evening of June 30th, producing another weak tornado in the Kansas City metropolitan area.
Weak tornado that produced no known damage.
This tornado crossed into Worth county from Gentry county. It damaged a single family home east southeast of the town of Denver and destroyed a machine shed on the same property as the home.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
No tornado warning for this county appears in the archive as in force at the moment the tornado touched down. One was issued for the county at another hour that day.
The county was under a tornado watch, issued at 22:29 UTC and running to 01:40 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 22:14 UTC | 22:34 UTC | Severe Thunderstorm Warning | EAX |
| 22:19 UTC | 22:32 UTC | Tornado Warning | EAX |
| 22:29 UTC | 01:40 UTC | Tornado Watch | EAX |
| 23:48 UTC | 04:00 UTC | Flood Advisory | EAX |
| 00:00 UTC | 01:42 UTC | Flash Flood Watch | EAX |
| 00:18 UTC | 01:00 UTC | Severe Thunderstorm Warning | EAX |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Slight Risk, with a 0.02 chance of a tornado within 25 miles. The outlook in force was issued at 19:52 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the tornado touched down at Jun 30, 6:28 PM CDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 6:28 PM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 628 PM CDT Mon Jun 30 2014 .SHORT TERM...(This Evening through Tuesday Night) Issued at 331 PM CDT MON JUN 30 2014 Main concern for this evening and tonight will be the potential for strong to severe storms along a southeastward moving cold front, mainly between 6 PM and 2 AM. Very high MUCAPE values in the 3000- 4000 J/kg range currently combined with 30 to 45 kts of deep layer shear is very supportive of severe weather; however, 18z KTOP sounding and aircraft soundings out of MCI have confirmed a very substantial capping inversion around 850 mb which has prevented warm sector convection (even along several outflow boundaries) across the area, and will need to be overcome by forcing along the cold front for any convection to be possible this evening and tonight. A few elevated storms developed along an outflow boundary intersection north of Concordia KS earlier this afternoon and are currently trekking through the northwest corner of the forecast area, but have been both too elevated and too shallow to present any severe threat in those areas. Stable low-level air and cloud cover from earlier convection has thus far prevented the development of surface based deep convection along the cold front this afternoon across southeast Nebraska, which now stretches from the Omaha metro to around Hebron NE. High-res convection allowing models continue to indicate initiation along the front in far northwest Missouri between 23z-00z as it pushes into more unstable air, with at least scattered convection continuing along the boundary through the evening. If storms can develop and root in the boundary layer, initial supercell structure is likely due to favorable deep layer shear and instability, and should support large hail and damaging winds. Tornadoes seem unlikely with winds veering slightly in the vicinity of the front, and eventually supercell structure will become increasingly unlikely as storms move southward away from the better deep layer shear later this evening. Linear bowing segments may become the main concern late this evening if storms survive due to increasing DCAPE and if any outflow boundaries develop and begin to drive storm propagation. However, the front may not provide enough support for continued initiation as it moves southeast into hotter 850 mb temperatures and as surface temps begin to cool, possibly allowing storms to fall apart near Kansas City and areas southeast. The most likely area for convection tonight will be across far northern and northeastern Missouri, where precipitable water is around 2 inches (about 2 standard deviations above normal) and 2 to 3 inches of rainfall already occurred last night. Because of the higher probability of heavy rainfall and already saturated ground, have issued a Flash Flood watch for our northern and northeastern counties from 00z-06z. After the front exits the area late tonight, quieter conditions are expected for Tuesday and Tuesday night. A shortwave trough will skirt the southern edge of the forecast area early Tuesday, but with the boundary well south of the area and the wave tracking mainly south of the CWA, should not see any additional precipitation. .LONG TERM...(Wednesday through Monday) Issued at 331 PM CDT MON JUN 30 2014 From this vantage point...long term period shaping up to be quite dry and noticeably cooler...at least early on as strong sfc high pressure builds over the area. In fact...high temps on Wednesday will only warm into the lower to middle 70s across most areas...which is anywhere between 10-15 degrees below normal. Dry conditions to continue with some moderation right through early Friday. Benign conditions begin to fall by the wayside come late Friday into the upcoming weekend as a frontal boundary stalls just west of the fcst area. This will occur as longwave ridging becomes firmly established across the west and downstream troughing develops over the Plains. The boundary coupled with several individual disturbances in developing northwest flow aloft will support an increase in precip chances through the latter stages of the fcst period. && .AVIATION...(For the 00Z TAFS through 00Z Tuesday Evening) Issued at 628 PM CDT MON JUN 30 2014 Expect line of convection over north central MO to grow southwestward into far northeast KS and could impact the KC terminals over the next few hours. Line will likely be scattered to broken in nature, and chances that storms hit a location around the KC area are about 60%. These storms could be strong with hail and strong winds. Line will be quick to exit the area by 10pm to 11 pm with drying conditions for Tuesday. && .EAX WATCHES/WARNINGS/ADVISORIES... KS...NONE. MO...FLASH FLOOD WATCH until 1 AM CDT Tuesday FOR MOZ002>008-015>017. && SHORT TERM...Laflin LONG TERM...32 AVIATION...Hawblitzel
Hazardous weather outlook, Jun 30, 4:35 PM CDT, 2 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 435 PM CDT MON JUN 30 2014 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-012145- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE-JOHNSON KS- ATCHISON MO-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM-SCHUYLER- HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR-BUCHANAN-CLINTON- CALDWELL-LIVINGSTON-LINN MO-MACON-PLATTE-CLAY-RAY-CARROLL-CHARITON- RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS-JOHNSON MO-PETTIS- COOPER-BATES-HENRY- 435 PM CDT MON JUN 30 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...TONIGHT STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED EARLY THIS EVENING ACROSS NORTHEAST KANSAS AND MUCH OF WESTERN AND NORTH-CENTRAL MISSOURI. LARGE HAIL...DAMAGING WINDS...ISOLATED TORNADOES AND LOCALIZED FLASH FLOODING REMAIN POSSIBLE. THE THREAT FOR SEVERE WEATHER SHOULD SUBSIDE LATE TONIGHT AND OVERNIGHT AS DRIER AIR MOVES IN BEHIND THE COLD FRONT. HEAT INDEX VALUES ARE EXPECTED TO RANGE FROM 100 TO 105 DEGREES THIS AFTERNOON. PLEASE TAKE NECESSARY PRECAUTIONS TO PREVENT ANY HEAT RELATED INJURIES OR DEATHS. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. MORE DETAILED INFORMATION CAN BE ACCESSED AT... HTTP://WWW.CRH.NOAA.GOV/IMAGES/FXC/EAX/EM1/EAX-EMBRIEFING1.PDF
In the hours before
Special weather statement, Jun 30, 4:38 PM CDT, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
438 PM CDT MON JUN 30 2014
MOZ002-003-005-302215-
HARRISON MO-NODAWAY MO-WORTH MO-
438 PM CDT MON JUN 30 2014
...SIGNIFICANT WEATHER ADVISORY FOR WORTH...NORTHEASTERN NODAWAY AND
NORTHWESTERN HARRISON COUNTIES UNTIL 515 PM CDT...
AT 437 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES NORTH OF RAVENWOOD...OR 15 MILES
NORTHEAST OF MARYVILLE...MOVING EAST AT 45 MPH.
HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH FREQUENT DANGEROUS LIGHTNING.
LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
GRANT CITY...SHERIDAN...ALLENDALE AND HATFIELD.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4055 9383 4036 9470 4051 9478 4058 9457
4058 9385
TIME...MOT...LOC 2138Z 249DEG 38KT 4046 9462
MJLocal storm report, Jun 30, 5:46 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
546 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 PM FUNNEL CLOUD 1 NE PARNELL 40.45N 94.61W
06/30/2014 NODAWAY MO LAW ENFORCEMENT
SEVERAL REPORTS OF FUNNEL CLOUDS. POWER LINES REPORTED
DOWN AS WELL.
&&
APIETRYCLocal storm report, Jun 30, 6:18 PM CDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
618 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0527 PM TORNADO 6 ESE DENVER 40.37N 94.22W
06/30/2014 GENTRY MO BROADCAST MEDIA
SMALL DEBRIS WHIRL OBSERVED BY MEDIA/CHASER.
&&
APIETRYCHALocal storm report, Jun 30, 6:28 PM CDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
628 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL PRINCETON 40.40N 93.59W
06/30/2014 E1.00 INCH MERCER MO AMATEUR RADIO
&&
LAFLINSpecial weather statement, Jun 30, 6:34 PM CDT, 9 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 634 PM CDT MON JUN 30 2014 MOZ003>006-010015- GENTRY MO-HARRISON MO-MERCER MO-WORTH MO- 634 PM CDT MON JUN 30 2014 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN WORTH...NORTHWESTERN MERCER...NORTHERN HARRISON AND NORTHERN GENTRY COUNTIES UNTIL 715 PM CDT... AT 633 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES NORTHWEST OF EAGLEVILLE TO 8 MILES SOUTH OF GRANT CITY...AND MOVING EAST AT 40 MPH. HAIL UP TO THE SIZE OF NICKELS IS EXPECTED WITH THESE STORMS...ALONG WITH HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING. LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE... EAGLEVILLE...RIDGEWAY...CAINSVILLE...MARTINSVILLE AND BLYTHEDALE. THIS WILL IMPACT I-35 BETWEEN MILE MARKERS 97 AND 114. THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY. LAT...LON 4058 9354 4032 9383 4032 9455 4058 9417 TIME...MOT...LOC 2335Z 270DEG 37KT 4057 9407 4037 9437 MJ
Local storm report, Jun 30, 6:40 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO
640 PM CDT MON JUN 30 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0611 PM TSTM WND GST 1 SW PRINCETON 40.39N 93.60W
06/30/2014 E60 MPH MERCER MO TRAINED SPOTTER
WIND GUSTS ESTIMATED 50 TO 60 MPH. HEAVY RAIN. SMALL
BRANCHES ABOUT 1 INCH IN DIAMETER DOWN.
&&
MELLThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Topeka, KS (KFOE), 12:00Z
11.7 hours before the tornado, 194 km from the path. June 30, 2014.
- Mixed-layer CAPE
- 2105 J/kg
- Mixed-layer CIN
- -355 J/kg
- Surface CAPE
- 2616 J/kg
- Mixed-layer LCL
- 1205 m above ground
- 0-6 km bulk shear
- 26 kt
- 0-1 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 254 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 3.8 K/km
Topeka, KS (KFOE), 00:00Z
0.3 hours after it, 194 km from the path. July 1, 2014.
- Mixed-layer CAPE
- 4172 J/kg
- Mixed-layer CIN
- -21 J/kg
- Surface CAPE
- 6459 J/kg
- Mixed-layer LCL
- 1387 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km bulk shear
- 28 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 265 m²/s²
- Significant tornado parameter
- 3.2
- Supercell composite
- 34.9
- 0-3 km lapse rate
- 6.0 K/km
The surface observations
Lamoni (LWD), 42 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 21:53 UTC | 85 | 78 | 190° 8 kt | 1003.7 | ||
| 22:48 UTC | 80.6 | 73.4 | 210° 20 kt | 29 | 1003.7 | VCTS |
| 22:53 UTC | 79 | 72 | 210° 19 kt | 29 | 1004.1 | VCTS -RA |
| 23:44 UTC | 72 | 68 | 230° 12 kt | 1003.7 | +TSRA BR | |
| 23:53 UTC | 72 | 68 | 210° 10 kt | 1002.7 | +TSRA BR | |
| 23:58 UTC | 72 | 68 | 210° 8 kt | 1003 | -TSRA BR | |
| 00:05 UTC | 73 | 67 | 260° 9 kt | 1004.1 | -RA | |
| 00:15 UTC | 77 | 71 | 260° 10 kt | 20 | 1004.4 | VCTS |
| 00:24 UTC | 74 | 71 | 340° 12 kt | 21 | 1005.8 | -RA BR |
| 00:27 UTC | 72 | 70 | 350° 14 kt | 23 | 1005.4 | -RA BR |
| 00:32 UTC | 71 | 68 | 360° 16 kt | 23 | 1005.8 | -RA |
| 00:44 UTC | 70 | 67 | 10° 11 kt | 20 | 1006.4 | |
| 00:53 UTC | 69 | 67 | 10° 11 kt | 1006.4 | ||
| 01:30 UTC | 69 | 66 | 10° 7 kt | 1005.8 |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Des Moines radar (KDMX), 156 km away, was scanning. The volume nearest the touchdown began at 23:43 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 22:02 UTC | FUNNEL CLOUD | 1 Ne Parnell | Nodaway, MO | SEVERAL REPORTS OF FUNNEL CLOUDS. POWER LINES REPORTED DOWN AS WELL. |
| 22:27 UTC | TORNADO | 6 Ese Denver | Gentry, MO | SMALL DEBRIS WHIRL OBSERVED BY MEDIA/CHASER. |
| 23:11 UTC | TSTM WND GST 60 | 1 Sw Princeton | Mercer, MO | WIND GUSTS ESTIMATED 50 TO 60 MPH. HEAVY RAIN. SMALL BRANCHES ABOUT 1 INCH IN DIAMETER DOWN. |
| 23:25 UTC | HAIL 1 | Princeton | Mercer, MO | |
| 00:53 UTC | TORNADO | 5 Wnw Gilman City | Harrison, MO | STORM CHASER VIDEO AND LAW ENFORCEMENT CONFIRM TORNADO NORTH OF HIGHWAY H AND EAST OF I-35. SURFACE CIRCULATION ESTIMATED FOR 5 MINUTES. |
| 01:05 UTC | TORNADO | 6 W Gilman City | Harrison, MO | TORNADO REPORTED ON THE GROUND ON HIGHWAY H JUST EAST OF INTERSTATE 35. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2014 tornado in MissouriEvery tornado in Missouri since 1950Warnings in force in Missouri nowThe forecast where you are
The other tornadoes of June 30, 2014
45 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 30 | 12:42 PM CDT | EF1 | Adair, IA | 7.1 | 200 | $200,000 | ||
| June 30 | 1:02 PM CDT | EF1 | Story, IA | 12.0 | 460 | $220,000 | ||
| June 30 | 1:13 PM CDT | EF1 | Madison, IA | 1.3 | 75 | $10,000 | ||
| June 30 | 1:15 PM CDT | EF0 | Marshall, IA | 6.5 | 150 | $52,000 | ||
| June 30 | 1:15 PM CDT | EF1 | Madison, IA | 6.4 | 400 | $100,000 | ||
| June 30 | 1:27 PM CDT | EF1 | Warren, IA | 2.0 | 190 | $1,000 | ||
| June 30 | 2:02 PM CDT | EF2 | Tama, IA | 3.7 | 150 | $150,000 | ||
| June 30 | 2:27 PM CDT | EF1 | Benton, IA | 0.4 | 75 | |||
| June 30 | 4:40 PM CDT | EF0 | Nodaway, MO | 3.5 | 200 | |||
| June 30 | 5:20 PM MDT | EF0 | Baca, CO | 0.3 | 50 | |||
| June 30 | 7:53 PM CDT | EF0 | Harrison, MO | 3.0 | 200 | |||
| June 30 | 9:16 PM CDT | EF1 | LaSalle, IL | 1.5 | 50 | $250,000 | ||
| June 30 | 9:34 PM CDT | EF1 | Clay, MO | 0.8 | 200 | |||
| June 30 | 9:38 PM CDT | EF1 | Kendall, IL | 1.1 | 50 | $50,000 | ||
| June 30 | 9:44 PM CDT | EF0 | Grundy, IL | 2.2 | 50 | |||
| June 30 | 9:55 PM CDT | EF1 | Will, IL | 3.1 | 75 | $500,000 | ||
| June 30 | 10:22 PM CDT | EF1 | Kankakee, IL | 10.3 | 150 | $20,000 | ||
| June 30 | 10:23 PM CDT | EF0 | Kankakee, IL | 3.1 | 45 | $133,000 | ||
| June 30 | 10:24 PM CDT | EF1 | Kankakee, IL | 2.7 | 110 | $158,000 | ||
| June 30 | 10:25 PM CDT | EF1 | Kankakee, IL | 5.5 | 450 | $166,000 | ||
| June 30 | 10:26 PM CDT | EF1 | Kankakee, IL | 3.2 | 110 | $166,000 | ||
| June 30 | 10:29 PM CDT | EF1 | Kankakee, IL to IN | 15.8 | 175 | |||
| June 30 | 10:30 PM CDT | EF0 | Kankakee, IL | 4.4 | 295 | $8,000 | ||
| June 30 | 10:32 PM CDT | EF2 | Kankakee, IL | 3.9 | 240 | $500,000 | ||
| June 30 | 10:33 PM CDT | EF0 | Lake, IL to IN | 0.7 | 120 | |||
| June 30 | 10:33 PM CDT | EF1 | Lake, IL to IN | 8.7 | 415 | $256,000 | ||
| June 30 | 10:37 PM CDT | EF1 | Lake, IL to IN | 1.6 | 175 | |||
| June 30 | 10:38 PM CDT | EF1 | Lake, IN | 3.8 | 260 | $86,000 | ||
| June 30 | 10:39 PM CDT | EF1 | Lake, IN | 3.2 | 370 | |||
| June 30 | 10:42 PM CDT | EF1 | Lake, IN | 2.2 | 315 | $28,000 | ||
| June 30 | 10:42 PM CDT | EF1 | Newton, IN | 13.2 | 395 | $180,000 | ||
| June 30 | 10:44 PM CDT | EF2 | Lake, IN | 3.2 | 295 | $250,000 | ||
| June 30 | 10:46 PM CDT | EF1 | Lake, IN | 2.1 | 185 | $25,000 | ||
| June 30 | 10:56 PM CDT | EF1 | Jasper, IN | 1.9 | 100 | $10,000 | ||
| June 30 | 11:11 PM CDT | EF1 | LaPorte, IN | 0.3 | 200 | |||
| June 30 | 11:24 PM CDT | EF1 | LaPorte, IN | 4.7 | 200 | |||
| June 30 | 11:25 PM CDT | EF1 | Starke, IN | 4.9 | 400 | |||
| June 30 | 11:29 PM CDT | EF1 | Starke, IN | 4.8 | 400 | |||
| June 30 | 12:35 AM EDT | EF1 | Marshall, IN | 6.8 | 150 | |||
| June 30 | 12:41 AM EDT | EF1 | Marshall, IN | 0.2 | 50 | |||
| June 30 | 1:06 AM EDT | EF1 | Kosciusko, IN | 0.6 | 150 | |||
| June 30 | 1:06 AM EDT | EF0 | Kosciusko, IN | 1.8 | 50 | |||
| June 30 | 1:08 AM EDT | EF1 | Wabash, IN | 7.0 | 150 | |||
| June 30 | 1:22 AM EDT | EF1 | Whitley, IN | 0.5 | 50 | |||
| June 30 | 1:38 AM EDT | EF1 | LaGrange, IN | 0.9 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.